Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

On the non-analyticity locus of an arc-analytic function


Authors: Krzysztof Kurdyka and Adam Parusiński
Journal: J. Algebraic Geom. 21 (2012), 61-75
DOI: https://doi.org/10.1090/S1056-3911-2011-00553-5
Published electronically: March 1, 2011
MathSciNet review: 2846679
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $ X$ be a real analytic manifold. A function $ f:X\to \mathbb{R}$ is called arc-analytic if it is real analytic on each real analytic arc. In real analytic geometry there are many examples of arc-analytic functions that are not real analytic. They appear while studying the arc-symmetric sets and the blow-analytic equivalence.

In this paper we show that the non-analyticity locus of an arc-analytic function is arc-symmetric. We also discuss the behavior of the non-analyticity locus under blowings-up. By a result of Bierstone and Milman, an arc-analytic function $ f:X\to \mathbb{R}$ that satisfies a polynomial equation with real analytic coefficients, can be made analytic, over any relatively compact subset of $ X$, by a sequence of blowings-up with smooth centers. We show that these centers can be chosen, at each stage of the resolution, inside the non-analyticity loci.


References [Enhancements On Off] (What's this?)

  • 1. E. Bierstone and P. D. Milman, Semianalytic and Subanalytic sets, Publ. I.H.E.S. 67 (1988), 5-42. MR 972342 (89k:32011)
  • 2. E. Bierstone and P. D. Milman, Arc-analytic functions, Invent. Math. 101 (1990), 411-424. MR 1062969 (92a:32011)
  • 3. E. Bierstone and P. D. Milman, Canonical desingularization in characteristic zero by blowing up the maximum strata of a local invariant, Invent. Math. 128 (1997), 207-302. MR 1440306 (98e:14010)
  • 4. J. Bochnak, M. Coste, and M.-F. Roy, Géométrie algébrique réelle, E.M.G vol. 36 (1998), Springer. MR 949442 (90b:14030)
  • 5. J. Bochnak and J. Siciak, Analytic functions in topological vector spaces, Studia Math., XXXIX (1971), 77-112. MR 0313811 (47:2365)
  • 6. T. Fukui, S. Koike, and T.-C. Kuo, Blow-analytic equisingularities, properties, problems and progress, Real Analytic and Algebraic Singularities (T. Fukuda, T. Fukui, S. Izumiya and S. Koike, eds.), Pitman Research Notes in Mathematics Series 381 (1998), pp. 8-29. MR 1607662 (99a:32051)
  • 7. T. Fukui and L. Paunescu, On Blow-analytic Equivalence, in ``Arc Spaces and Additive Invariants in Real Algebraic and Analytic Geometry'', Panoramas et Synthèses, S.M.F. 24, 2007, 87-125. MR 2409690
  • 8. H. Hironaka, Resolution of Singularities of an algebraic variety over a field of characteristic zero, I-II, Ann. of Math. 97 (1964). MR 0199184 (33:7333)
  • 9. H. Hironaka, Subanalytic sets in Number Theory, Algebraic Geometry and Commutative Algebra (Kinokuniya, Tokyo), 1973, volume in honor of Yasuo Akizuki, 453-493. MR 0377101 (51:13275)
  • 10. T.-C. Kuo, On classification of real singularities, Invent. math. 82 (1985), 257-262. MR 809714 (87d:58025)
  • 11. K. Kurdyka, Points réguliers d'un ensemble sous-analytique, Ann. Inst. Fourier, Grenoble 38 (1988), 133-156. MR 949002 (89g:32010)
  • 12. K. Kurdyka, Ensembles semi-algébriques symétriques par arcs, Math. Ann. 281, no. 3 (1988), 445-462. MR 967023 (89j:14015)
  • 13. K. Kurdyka, S. Łojasiewicz, and M. Zurro, Stratifications distinguées comme un util en géométrie semi-analytique, Manuscripta Math. 86, 81-102 (1995). MR 1314150 (96a:32013)
  • 14. S. Łojasiewicz, Ensembles semi-analytiques, preprint, I.H.E.S. (1965) available on the web page ``http://perso.univ-rennes1.fr/michel.coste/Lojasiewicz.pdf'' .
  • 15. S. Łojasiewicz, Sur la géométrie semi- et sous-analytique, Ann. Inst. Fourier (Grenoble) 43 (1993), 1575-1595. MR 1275210 (96c:32007)
  • 16. A. Parusiński, Subanalytic functions, Trans. Amer. Math. Soc. 344, 2 (1994), 583-595. MR 1160156 (94k:32006)
  • 17. L. Paunescu, Implicit function theorem for locally blow-analytic functions, Ann. Inst. Fourier, Grenoble 51 (2001), 1089-1010. MR 1849216 (2003d:58062)
  • 18. M. Tamm, Subanalytic sets in the calculus of variation, Acta Math. 146 (1981), no. 3-4, 167-199. MR 611382 (82h:32012)
  • 19. J. Włodarczyk, Simple Hironaka resolution in characteristic zero, J. Amer. Math. Soc. 18 (2005), no. 4, 779-822. MR 2163383 (2006f:14014)


Additional Information

Krzysztof Kurdyka
Affiliation: Laboratoire de Mathématiques, UMR 5175 du CNRS, Université de Savoie, Campus Scientifique, 73 376 Le Bourget–du–Lac Cedex, France
Email: kurdyka@univ-savoie.fr

Adam Parusiński
Affiliation: Laboratoire J.-A. Dieudonné UMR 6621 du CNRS, Université de Nice - Sophia Antipolis Parc Valrose 06108 Nice Cedex 02 France
Email: Adam.PARUSINSKI@unice.fr

DOI: https://doi.org/10.1090/S1056-3911-2011-00553-5
Received by editor(s): April 1, 2009
Received by editor(s) in revised form: November 6, 2009
Published electronically: March 1, 2011
Additional Notes: This research was done at the Mathematisches Forschungsinstitut Oberwolfach during a stay within the Research in Pairs Programme from January 20 to February 2, 2008. We would like to thank the MFO for excellent working conditions.

American Mathematical Society